Back to Ask the Diabetes Team Ask the Diabetes Team

From Tampa, Florida, USA:

I have had type 1 diabetes for 21 years, been on an insulin pump for four years, and three months ago, I was diagnosed with Graves' disease (treated with radioactive iodine). Since then, my blood sugars have been constantly dropping, and I have lowered my basal rates. My last thyroid level was still low, but once my thyroid stabilizes, will I need to raise my basal rates?


I anticipate there will be some increase in your basal rate once you transition from the low thyroid state to a normal replacement state. Hang with it. It is not unusual to have these swings after radioactive iodine therapy.


Original posting 2 Sep 2001
Posted to Thyroid


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.